Alert archive / South Carolina / Frost Advisories in 2015
Frost Advisory 5, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Nov 14, 2015, 3:22 AM EST for 4 counties in Georgia; 9 counties in South Carolina. It took effect at Nov 15, 2015, 2:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2015, 3:22 AM EST (08:22 UTC)
- In effect from
- Nov 15, 2015, 2:00 AM EST
- Expired
- Nov 15, 2015, 8:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Columbia, SC
Counties Burke County, GA, Columbia County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC, Lee County, SC, Lexington County, SC, Richland County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 42 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
067 WWUS72 KCAE 140822 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 322 AM EST SAT NOV 14 2015 ...FROST ADVISORIES/FREEZE WATCH... .AREAS OF FROST ARE FORECAST OVER MUCH OF THE SOUTH CAROLINA PIEDMONT TOWARDS SUNRISE THIS MORNING. LOWS WILL BE MAINLY IN THE LOWER AND MIDDLE 30S. A FREEZE WATCH HAS BEEN ISSUED FOR PORTIONS OF THE WESTERN MIDLANDS AND CSRA FOR LATE TONIGHT INTO SUNDAY MORNING...WHERE TEMPERATURES MAY FALL TO OR BELOW FREEZING. A FROST ADVISORY IS IN EFFECT FOR ALL OTHER AREAS LATE TONIGHT INTO SUNDAY MORNING...WHERE WIDESPREAD FROST IS EXPECTED TO OCCUR WITH TEMPERATURES IN THE MIDDLE 30S. AN AREA OF HIGH PRESSURE MOVING INTO THE REGION FROM THE NORTHWEST IS RESPONSIBLE FOR THE COLD TEMPERATURES. THE CENTER OF THE HIGH WILL BE NEAR THE AREA LATE TONIGHT WITH CALM WINDS...CLEAR SKIES...AND DRY AIR. THIS WILL COMBINE TO PRODUCE THE COLDEST AIR OF THE SEASON SO FAR. GAZ063>065-077-SCZ027>031-035>038-041-141345- /O.NEW.KCAE.FR.Y.0005.151115T0700Z-151115T1400Z/ MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LEXINGTON-RICHLAND-LEE-AIKEN- SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS... HEPHZIBAH...WAYNESBORO...SEVEN OAKS...WEST COLUMBIA...CAYCE... LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...BISHOPVILLE... AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 322 AM EST SAT NOV 14 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY MORNING. * TEMPERATURE...LOWS IN THE MIDDLE 30S. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SCZ015-020-021-141345- /O.CON.KCAE.FR.Y.0004.151114T0900Z-151114T1300Z/ /O.CON.KCAE.FZ.A.0002.151115T0700Z-151115T1400Z/ LANCASTER-NEWBERRY-FAIRFIELD- INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL... NEWBERRY...WINNSBORO...WINNSBORO MILLS 322 AM EST SAT NOV 14 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * TEMPERATURES...LOWS IN THE LOWER TO MIDDLE 30S EARLY THIS MORNING...AND LOWER 30S BY SUNDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS FROST IS EXPECTED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ040-SCZ016-018-022-025-141345- /O.EXA.KCAE.FZ.A.0002.151115T0700Z-151115T1400Z/ LINCOLN-CHESTERFIELD-MCCORMICK-KERSHAW-EDGEFIELD- INCLUDING THE CITIES OF...LINCOLNTON...CHERAW...PAGELAND... MCCORMICK...CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON 322 AM EST SAT NOV 14 2015 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * TEMPERATURES...LOWS IN THE LOWER 30S SUNDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SCZ026-141345- /O.CON.KCAE.FZ.A.0002.151115T0700Z-151115T1400Z/ SALUDA- INCLUDING THE CITIES OF...SALUDA...RIDGE SPRING 322 AM EST SAT NOV 14 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * TEMPERATURE...LOWS IN THE LOWER 30S. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
050 WWUS72 KCAE 141324 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 824 AM EST SAT NOV 14 2015 ...FROST ADVISORIES/FREEZE WATCH... .A FREEZE WATCH HAS BEEN ISSUED FOR PORTIONS OF THE WESTERN MIDLANDS AND CSRA FOR LATE TONIGHT INTO SUNDAY MORNING...WHERE TEMPERATURES MAY FALL TO OR BELOW FREEZING. A FROST ADVISORY IS IN EFFECT FOR ALL OTHER AREAS LATE TONIGHT INTO SUNDAY MORNING... WHERE WIDESPREAD FROST IS EXPECTED TO OCCUR WITH TEMPERATURES IN THE MIDDLE 30S. AN AREA OF HIGH PRESSURE MOVING INTO THE REGION FROM THE NORTHWEST IS RESPONSIBLE FOR THE COLD TEMPERATURES. THE CENTER OF THE HIGH WILL BE NEAR THE AREA LATE TONIGHT WITH CALM WINDS... CLEAR SKIES...AND DRY AIR. THIS WILL COMBINE TO PRODUCE THE COLDEST AIR OF THE SEASON SO FAR. SCZ015-020-021-142000- /O.EXP.KCAE.FR.Y.0004.000000T0000Z-151114T1300Z/ /O.CON.KCAE.FZ.A.0002.151115T0700Z-151115T1400Z/ LANCASTER-NEWBERRY-FAIRFIELD- INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL... NEWBERRY...WINNSBORO...WINNSBORO MILLS 824 AM EST SAT NOV 14 2015 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * TEMPERATURES...LOWS IN THE LOWER 30S BY SUNDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS FROST IS EXPECTED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ063>065-077-SCZ027>031-035>038-041-142000- /O.CON.KCAE.FR.Y.0005.151115T0700Z-151115T1400Z/ MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LEXINGTON-RICHLAND-LEE-AIKEN- SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS... HEPHZIBAH...WAYNESBORO...SEVEN OAKS...WEST COLUMBIA...CAYCE... LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...BISHOPVILLE... AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 824 AM EST SAT NOV 14 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY... * TEMPERATURE...LOWS IN THE MIDDLE 30S. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GAZ040-SCZ016-018-022-025-026-142000- /O.CON.KCAE.FZ.A.0002.151115T0700Z-151115T1400Z/ LINCOLN-CHESTERFIELD-MCCORMICK-KERSHAW-EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...CHERAW...PAGELAND... MCCORMICK...CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...SALUDA... RIDGE SPRING 824 AM EST SAT NOV 14 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * TEMPERATURES...LOWS IN THE LOWER 30S SUNDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
966 WWUS72 KCAE 141814 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 114 PM EST SAT NOV 14 2015 ...FREEZE WARNING/FROST ADVISORY FOR LATE TONIGHT/EARLY SUNDAY MORNING... .HIGH PRESSURE WILL BUILD TOWARDS THE REGION TONIGHT...AND PROVIDE AN OPPORTUNITY FOR NEAR OR JUST BELOW FREEZING TEMPERATURES LATE TONIGHT AND EARLY SUNDAY MORNING FOR NORTHERN AND CENTRAL SECTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA. THE FREEZE WARNING REPLACES THE PREVIOUS FREEZE WATCH AND FROST ADVISORY FOR THIS REGION. WIDESPREAD FROST IS STILL EXPECTED ACROSS THIS AREA. CONFIDENCE OF FREEZING TEMPERATURES IS LESS ACROSS SOUTHERN PORTIONS OF THE MIDLANDS AND CSRA...BUT AREAS OF FROST STILL POSSIBLE...AND A FROST ADVISORY WILL REMAIN IN EFFECT THERE. GAZ063>065-SCZ027>031-037-151300- /O.UPG.KCAE.FR.Y.0005.151115T0700Z-151115T1400Z/ /O.NEW.KCAE.FZ.W.0002.151115T0800Z-151115T1300Z/ MCDUFFIE-COLUMBIA-RICHMOND-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER- CALHOUN- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS... HEPHZIBAH...SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON... RED BANK...OAK GROVE...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...ST. MATTHEWS 114 PM EST SAT NOV 14 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. * TEMPERATURE...LOWS IN THE LOWER 30S...WITH WIDESPREAD FROST. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ040-SCZ015-016-018-020>022-025-026-151300- /O.UPG.KCAE.FZ.A.0002.151115T0700Z-151115T1400Z/ /O.NEW.KCAE.FZ.W.0002.151115T0800Z-151115T1300Z/ LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD- KERSHAW-EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING 114 PM EST SAT NOV 14 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. WIDESPREAD FROST. * TEMPERATURES...LOWS 30 TO 32...WITH WIDESPREAD FROST. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ077-SCZ035-036-038-041-151300- /O.EXT.KCAE.FR.Y.0005.151115T0800Z-151115T1300Z/ BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...BROOKDALE...MANNING...SUMMERTON... BAMBERG...DENMARK 114 PM EST SAT NOV 14 2015 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... * TEMPERATURE...LOWS IN THE LOWER TO MIDDLE 30S...WITH AREAS OF FROST. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
078 WWUS72 KCAE 150812 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 312 AM EST SUN NOV 15 2015 ...FREEZE WARNING/FROST ADVISORY THROUGH 8 AM THIS MORNING... .HIGH PRESSURE WILL PROVIDE AN OPPORTUNITY FOR NEAR OR JUST BELOW FREEZING TEMPERATURES EARLY THIS MORNING FOR NORTHERN AND CENTRAL SECTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA. WIDESPREAD FROST IS ALSO EXPECTED ACROSS THE REGION. CONFIDENCE OF FREEZING TEMPERATURES IS LESS ACROSS SOUTHERN PORTIONS OF THE MIDLANDS AND CSRA...BUT AREAS OF FROST STILL POSSIBLE. GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-151300- /O.CON.KCAE.FZ.W.0002.000000T0000Z-151115T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-CALHOUN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...LANCASTER...ELGIN...LANCASTER MILL...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...WINNSBORO MILLS... CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... OAK GROVE...COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA... SUMTER...ST. MATTHEWS 312 AM EST SUN NOV 15 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * TEMPERATURES...LOWS 30 TO 32...WITH WIDESPREAD FROST. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ077-SCZ035-036-038-041-151300- /O.CON.KCAE.FR.Y.0005.000000T0000Z-151115T1300Z/ BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...BROOKDALE...MANNING...SUMMERTON... BAMBERG...DENMARK 312 AM EST SUN NOV 15 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * TEMPERATURE...LOWS IN THE LOWER TO MIDDLE 30S...WITH AREAS OF FROST. * IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Nov 14, 1:38 AM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Nov 14, 1:38 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
138 AM EST SAT NOV 14 2015
.SYNOPSIS...
HIGH PRESSURE MOVING INTO THE TENNESSEE RIVER VALLEY EARLY THIS
MORNING WILL BE CENTERED NEAR THE FORECAST AREA SATURDAY NIGHT
AND SUNDAY. THE HIGH WILL SHIFT OFF THE COAST MONDAY. THE COLDEST
TEMPERATURES ASSOCIATED WITH THE HIGH WILL OCCUR SATURDAY NIGHT.
WIDESPREAD FROST WILL LIKELY OCCUR.
&&
.NEAR TERM /THROUGH TODAY/...
EARLY THIS MORNING...COOL HIGH PRESSURE CONTINUES TO BUILD INTO
THE REGION UNDER MOSTLY CLEAR SKIES. KCAE VAD WIND PROFILE
SHOWS 30 KNOTS OF WIND AT 1KFT JUST ABOVE THE SURFACE. A WEAK
TROUGH WILL CROSS THE AREA OVERNIGHT WHICH SHOULD ALSO HELP TO
INCREASE THE SURFACE WINDS A BIT WHILE USHERING IN DRIER AIR WITH
DEWPOINTS FALLING INTO THE 20S...WHICH MAY INHIBIT FROST. WILL
CONTINUE WITH THE EXISTING FROST ADVISORY FOR THE NORTHWEST
MIDLANDS EARLY THIS MORNING. OVERNIGHT LOWS IN THE MID 30S TO NEAR
40.
TODAY...SURFACE HIGH PRESSURE OVER THE TENNESSEE VALLEY WILL
CONTINUE TO BUILD EAST OVER THE FORECAST AREA WITH NORTHWESTERLY
FLOW ALOFT. DESPITE FULL INSOLATION...HIGH TEMPERATURES ARE
FORECAST BELOW NORMAL...IN THE LOWER 60S.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
HIGH PRESSURE WILL BE CENTERED NEAR THE FORECAST AREA TONIGHT
THROUGH SUNDAY NIGHT. IT WILL REMAIN DRY. THE H5 RIDGE AXIS WEST
OF THE AREA WITH CONFLUENT HEIGHTS SHOULD LEAD TO CLEAR SKIES.
STRONG NET RADIATIONAL COOLING WILL OCCUR TONIGHT. THE GUIDANCE
CONSENSUS INDICATES A FROST ADVISORY OR FREEZE WARNING WILL BE
NEEDED. WE HAVE POSTED A FREEZE WATCH FOR THE NORTHWEST SECTION.
EXPECT A FROST ADVISORY WILL BE NEEDED ELSEWHERE. AIR MASS
MODIFICATION AND SOME INCREASE IN HIGH CLOUDS SHOULD RESULT IN
SOMEWHAT HIGHER LOW TEMPERATURES SUNDAY NIGHT.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
THE GFS AND ECMWF DISPLAYED INCREASED MOISTURE IN AN ONSHORE FLOW
EARLY IN THE MEDIUM-RANGE PERIOD. EXPECT THIS MOISTURE WILL REMAIN
SHALLOW BECAUSE OF 5H RIDGING. DEEPER MOISTURE ASSOCIATED WITH A
COLD FRONT SUPPORTS A GREATER SHOWER CHANCE WEDNESDAY INTO FRIDAY.
THE ECMWF WAS FASTER WITH THE FRONTAL TIMING. THE GFS...ECMWF...
AND EKD MOS INDICATED POPS OF 30 TO 60 PERCENT WITH THE GREATEST
CHANCE THURSDAY. THE MOS HAS TEMPERATURES ABOVE NORMAL.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL CONTINUE THROUGH THE 24-HOUR TAF PERIOD.
DRY AIR AND A LITTLE WIND OVERNIGHT WILL PRECLUDE ANY FOG/STRATUS
CONCERNS. SURFACE WINDS HAVE GENERALLY GONE CALM WHILE LATEST CAE
VWP INDICATING 35 KTS AROUND 2 KFT EARLY THIS MORNING. HAVE ADDED
A LLWS GROUP THROUGH 14Z. COOL AND DRY HIGH PRESSURE WILL CONTINUE
BUILDING EAST FROM THE TENNESSSEE VALLEY TODAY WITH CLEAR SKIES
EXPECTED THROUGH THE PERIOD.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT AVIATION IMPACTS ARE
EXPECTED THROUGH SUNDAY. LOCALIZED GROUND FOG POSSIBLE AT FOG-PRONE
AGS EARLY MONDAY MORNING. CIG RESTRICTIONS MAY REDEVELOP MON THRU
WED.
&&
.HYDROLOGY...
FLOOD WARNINGS CONTINUE FOR THE CONGAREE RIVER AT CAROLINA
EASTMAN AND FOR LAKE WATEREE. A FLOOD ADVISORY CONTINUES FOR THE
CONGAREE RIVER AT COLUMBIA.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY FROM 4 AM TO 8 AM EST THIS MORNING FOR SCZ015-
020-021.
FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
SCZ015-020-021-026.
GA...NONE.
&&Hazardous weather outlook, Nov 13, 2:38 PM EST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 238 PM EST FRI NOV 13 2015 GAZ040-063>065-077-SCZ016-018-022-025-027>031-035>038-041-141945- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-MCCORMICK- KERSHAW-EDGEFIELD-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL- ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 238 PM EST FRI NOV 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. RIVER FLOODING. A FROST ADVISORY WILL LIKELY BE NEEDED FOR SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ015-020-021-141945- LANCASTER-NEWBERRY-FAIRFIELD- 238 PM EST FRI NOV 13 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. FREEZE WATCH. RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ026-141945- SALUDA- 238 PM EST FRI NOV 13 2015 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 1:14 PM EST | Freeze Warning | CAE | Columbia, Lincoln, McDuffie, Richmond | 19 hr |
Nearby
Frost Advisories in South Carolina, 2015Frost Advisories in Georgia, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.